MAUDE Adverse Event Report: LEONHARD LANG GMBH SKINTACT; MULTIFUNCTION DEFIBRILLATION ELECTRODE

LEONHARD LANG GMBH SKINTACT; MULTIFUNCTION DEFIBRILLATION ELECTRODE
Model Number SKINTACT DF27N
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Retained samples of the concerned lot numbers have been inspected visually and for their fitting of the magnet in the connector socket.All tested samples were found to perform within limits.No faults could be detected.We have requested a filled in questionaire and the involved device for further investigation.We will provide further information, investigation results and any conclusion in a follow up report.
 
Event or Problem Description
On january 12, 2026, we have been informed about a malfunction with a defibrillation electrode set at (b)(6) hospital in the uk.Skintact defibrillation electrodes model df27n and an unknown defibrillator had been used.The initial report was stating that "the magnet on the connector raised so would not slip in to defib".Additionally, we have received two pictures showing the claimed failure.On one of the two pictures, it is clearly visible that the magnetic insert of the plug is protruding out of its socket.On the other picture, the plug is only seen in the top sight.No visual damages or other deviations of the plug can be seen on the customer pictures.It was also specified that the concerned sample will be available for further investigation.We are therefore awaiting the concerned sample.We will provide a follow up report once any further information will become available.
 
Event or Problem Description
On january 12th, 2026, we have been informed about a malfunction with a defibrillation electrode set at (b)(6) hospital in the uk.Skintact defibrillation electrodes model df27n and an unknown defibrillator had been used.The initial report was stating that "the magnet on the connector raised so would not slip in to defib".Additionally we have received two pictures showing the claimed failure.On one of the two pictures it is clearly visible that the magnetic insert of the plug is protruding out of its socket.On the other picture the plug is only seen in the top sight.No visual damages or other deviations of the plug can be seen on the customer pictures.It was also specified that the concerned sample will be available for further investigation.We are therefore awaiting the concerned sample.We have requested a filled in questionnaire and the involved device for further investigation.On february 26th, 2026 we have received a fannin questionnaire form stating that the concerned defibrillation electrodes have been used "for defibrillation during peri-arrest." it was also reported that the they "opened, released issue, disconnected".The product problem was described as "magnet on connect (pad side) raised so was unable to attach to the defibrillator.Alternative pads found and swapped out, pt [patient] fine + case finished." no serious injury/death had happened and no medical intervention was required.No further information was provided.
 
Additional Manufacturer Narrative
Retained samples of the concerned lot numbers have been inspected visually and for their fitting of the magnet in the connector socket.All tested samples were found to perform within limits.No faults could be detected.On january 12, 2026, we have been informed that the concerned sample will be forwarded to leonhard lang.On february 13, 2026, we have been informed by the carrier that the concerned sample had been lost.Based on the provided customer pictures the claimed defect can be caused by two different possible failures.1) the magnet has raised out of its socket.2) the intended magnet is correct in the socket.A second magnet is stuck to it and therefore protrudes.Internal tests have been conducted to try and remove the magnet from its socket.The tests have shown that considerable force was required to dislodge the magnet.The plug had to be repeatedly struck against a hard plate with increased force until the magnet finally fell out.To evaluate the second possible cause, a second magnet was placed over the existing one.The magnetic force holds the second magnet in place.Comparing the customer sample picture with the internally reproduced cable with two magnets, they appear very similar.Based on the thickness of the protruding magnet, it can be assumed that it is most likely that a second magnet stuck on top of the existing one.It is therefore most likely that an additional magnet adhered to the intended magnet.It is unclear where in the whole production the additional magnet was introduced to the plug.However we assume that it is considered to be most likely that a loose magnet was introduced during the supplier's cable production process.We have tested, a connector with two magnets for pluggability.It was found that, despite the additional magnet, the connector could be fully inserted into the socket tester in the production line of leonhard lang.Additionally we also have tested the pluggability with the philips heartstart fr3 and philips heartstart fr2+ aeds, the connector with two magnets could be fully inserted into the socket of these defibrillators.Using an adapter cable a full plug in was not possible with two magnet stuck to the plug.The additional magnet remained blocked on an edge of the adapter cable connector.However, with increased force, the additional magnet could be pushed away from the underlying magnet, allowing for full insertion.A capa was initiated for introducing actions to reliably detect a second magnet on a plug in the production of leonhard lang using the plug tester as all cables are 100% plugged into the test device.Reviewing the complaint database in the last 5 years no comparable complaint was filed.We therefore assume this complaint to be a freak accident.However the ifu states that "always keep a second pack of electrodes with the defibrillator".We conclude a manufacturing single error problem led to the incident.We therefore consider the investigation and the report closed.

Brand Name
SKINTACT
Common Device Name
MULTIFUNCTION DEFIBRILLATION ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU  6020
Manufacturer (Section G)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU   6020
Manufacturer Contact
thomas recheis
archenweg 56
innsbruck, tirol 6020
AU   6020
MDR Report Key24256049
Report Number8020045-2026-00005
Device Sequence Number12848569
Product Code MKJ
UDI-Device Identifier19005531506388
UDI-Public(01)19005531506388
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142803
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberSKINTACT DF27N
Device Lot Number240725-4044
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown